Parametric sensitivity functions for hybrid discrete/continuous systems

TitleParametric sensitivity functions for hybrid discrete/continuous systems
Publication TypeJournal Article
Year of Publication1999
AuthorsGalán S, Feehery WF, Barton PI
JournalApplied Numerical Mathematics
Pagination17 - 47
Keywordsdifferential-algebraic equations

The general equations for the parametric sensitivity functions of a broad class of hybrid discrete/continuous dynamic systems where the continuous part is described by differential-algebraic equations ({DAEs}) are presented. For the cases where this continuous part is an ordinary differential equation system ({ODEs}) or a linear time invariant {DAE}, sufficient conditions for the existence and uniqueness of the sensitivity functions are derived. Numerical computation of these sensitivity functions has been implemented as a generic functionality in a mathematical modeling environment. Special cases and application examples are used for illustration.